The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (181 KB) | Metadata | Table of Contents | ZAA summary
Volume 30, Issue 2, 2011, pp. 129–144
DOI: 10.4171/ZAA/1428

Published online: 2011-04-03

On the Behavior of Periodic Solutions of Planar Autonomous Hamiltonian Systems with Multivalued Periodic Perturbations

Oleg Makarenkov[1], Luisa Malaguti[2] and Paolo Nistri[3]

(1) Imperial College London, UK
(2) Università di Modena e Reggio Emilia, Italy
(3) Universita di Siena, Italy

Aim of the paper is to provide a method to analyze the behavior of $T$-periodic solutions $x_\epsilon, \, \epsilon>0$, of a perturbed planar Hamiltonian system near a cycle~$x_0$, of smallest period $T$, of the unperturbed system. The perturbation is represented by a $T$-periodic multivalued map which vanishes as $\epsilon\to 0$. In several problems from nonsmooth mechanical systems this multivalued perturbation comes from the Filippov regularization of a nonlinear discontinuous $T$-periodic term. \noindent Through the paper, assuming the existence of a $T$-periodic solution $x_\epsilon$ for $\epsilon>0$ small, under the condition that $x_0$ is a nondegenerate cycle of the linearized unperturbed Hamiltonian system we provide a formula for the distance between any point $x_0(t)$ and the trajectories $x_\epsilon([0,T])$ along a transversal direction to $x_0(t).

Keywords: Planar Hamiltonian systems, characteristic multipliers, multivalued periodic perturbations, periodic solutions, approximation formula

Makarenkov Oleg, Malaguti Luisa, Nistri Paolo: On the Behavior of Periodic Solutions of Planar Autonomous Hamiltonian Systems with Multivalued Periodic Perturbations. Z. Anal. Anwend. 30 (2011), 129-144. doi: 10.4171/ZAA/1428